| Model Number |
8888541023P |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Death (1802)
| Date of Event |
07/04/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, 2 days post insertion, it was stated that the patients heart rate decreased around midnight which alerted the nurses who noticed blood on the floor with the patient leaning over.After a review from the nurses, the tunnels portion of the catheter was still in the patient but the hub/extension had broken off and looked to be a clean break of the catheter.It was also stated that patient had always been complaint.Catheter was nor repaired, tego was not utilized, chg was the cleaning agent used, there was no luer adapter issue.Patient had to be coded with vital signs declining with result of death from blood loss.
Additional Manufacturer Narrative
Additional information: a4, a5a, b5, d6, g4, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, (b)(4) days post insertion, the patients heart rate decreased and was in the 30¿s around midnight which alerted the nurse via central cardiac monitoring department who then saw patient slumped over at the foot of his bed with blood dripping on to the floor.There was a large pool of blood on the floor where the patient had evidently been bleeding from the catheter for a while.After a review from the nurses, the tunneled portion of the catheter was still in the patient but the hub and both extension (the triangular white hub, lumens, caps, clamps were all together not attached to the tube) had broken off and looked to be a clean break of the catheter and no abnormal edges that indicate it was pulled apart violently.They were not able to get a good estimate of the blood loss due to the events right after the patient was discovered.The staff¿s feet were literally sliding around on the floor due to the blood pool on the floor.The patient was very large and given his location on his bed, staff had a lot of difficulty getting him back into the bed in order to put him in a better position to do chest compressions and attach aed (automated external defibrillator) pads/intubate.Blood also continued to escape from catheter and insertion site (although staff could not verify that it was also coming from insertion site because there was so much blood coming from catheter area).They are certain it was coming out of catheter, so they held pressure until they could get a clamp onto the catheter tube coming from his body.Due to the patient¿s low intravascular volume, it was very difficult to get another iv (intravenous) access.Several staff attempted without success.Ther efore, no blood infusions were administered.Patient was not responding to code interventions.The patient was not on hemodialysis, he was in his room.Catheter was capped <(>&<)> clamped ¿ not in use at the time of the event.Patient only had a hospital gown on.He was alert <(>&<)> oriented when nurses did her assessment and had a few communications with him prior to the event.The catheter had been used during dialysis, just prior to event that day.Catheter site <(>&<)> dressing was without abnormalities.The catheter did not function well during dialysis.Blood flow rate was less than ordered due to inability to pull blood out at a sufficient rate.The patient had always been compliant.Prevantic swabs ((b)(4) (w/v), chlorhexidine gluconate and (b)(4) (v/v), isopropyl alcohol solution) was the cleaning agents used.Catheter was nor repaired, tego was not utilized, chg was the cleaning agent used, there was no luer adapter issue.Patient had to be coded with vital signs declining with result of death from blood loss.